Alert archive / Illinois / Wind Advisories in 2022

Wind Advisory 13, NWS Chicago, IL

December 2, 202218 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Dec 2, 2022, 3:39 AM CST for 18 counties in Illinois; 5 counties in Indiana. It took effect at Dec 2, 2022, 12:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2022, 3:39 AM CST (09:39 UTC)
In effect from
Dec 2, 2022, 12:00 PM CST
Expired
Dec 3, 2022, 9:00 AM CST
In force
21 hr
Issued by
NWS Chicago, IL
All 23 counties

Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2134 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WWUS73 KLOT 020939
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
339 AM CST Fri Dec 2 2022

ILZ021-023-032-033-039-105>108-INZ001-002-010-011-019-021745-
/O.NEW.KLOT.WI.Y.0013.221202T1800Z-221203T0500Z/
Grundy-Kankakee-Livingston-Iroquois-Ford-Southern Cook-
Northern Will-Southern Will-Eastern Will-Lake IN-Porter-Newton-
Jasper-Benton-
Including the cities of Morris, Coal City, Minooka, Kankakee, 
Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman,
Paxton, Gibson City, Calumet City, Oak Forest, Lemont, 
Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, 
Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, 
Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, 
Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, 
Fowler, and Oxford
339 AM CST Fri Dec 2 2022 /439 AM EST Fri Dec 2 2022/

...WIND ADVISORY IN EFFECT FROM NOON CST /1 PM EST/ TODAY TO
11 PM CST /MIDNIGHT EST/ THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central and northeast 
  Illinois and northwest Indiana.

* WHEN...From noon CST /1 PM EST/ today to 11 PM CST /midnight 
  EST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Another period of westerly gusts of 40 to
  45 mph are likely later tonight, behind a strong cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
711 
WWUS73 KLOT 021549
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
949 AM CST Fri Dec 2 2022

ILZ003>006-008-010>013-019-020-103-104-030000-
/O.EXB.KLOT.WI.Y.0013.221203T0000Z-221203T1500Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Northern Cook-Central Cook-
Including the cities of Rockford, Belvidere, Crystal Lake, 
Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, 
Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, 
Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, 
Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, 
Marseilles, Oswego, Yorkville, Plano, Evanston, Des Plaines, 
Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, 
Oak Park, and La Grange
949 AM CST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central and northeast Illinois.

* WHEN...From 6 PM this evening to 9 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ021-023-032-033-039-105>108-INZ001-002-010-011-019-030000-
/O.EXT.KLOT.WI.Y.0013.221202T1800Z-221203T1500Z/
Grundy-Kankakee-Livingston-Iroquois-Ford-Southern Cook-
Northern Will-Southern Will-Eastern Will-Lake IN-Porter-Newton-
Jasper-Benton-
Including the cities of Morris, Coal City, Minooka, Kankakee, 
Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman,
Paxton, Gibson City, Calumet City, Oak Forest, Lemont, 
Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, 
Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, 
Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, 
Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, 
Fowler, and Oxford
949 AM CST Fri Dec 2 2022 /1049 AM EST Fri Dec 2 2022/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST /10 AM EST/
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central and northeast 
  Illinois and northwest Indiana.

* WHEN...Until 9 AM CST /10 AM EST/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Another period of westerly gusts of 40 to
  45 mph are likely later tonight behind a strong cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
097 
WWUS73 KLOT 022118
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
318 PM CST Fri Dec 2 2022

ILZ021-023-032-033-039-105>108-INZ001-002-010-011-019-030600-
/O.CON.KLOT.WI.Y.0013.000000T0000Z-221203T1500Z/
Grundy-Kankakee-Livingston-Iroquois-Ford-Southern Cook-
Northern Will-Southern Will-Eastern Will-Lake IN-Porter-Newton-
Jasper-Benton-
Including the cities of Morris, Coal City, Minooka, Kankakee, 
Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman,
Paxton, Gibson City, Calumet City, Oak Forest, Lemont, 
Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, 
Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, 
Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, 
Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, 
Fowler, and Oxford
318 PM CST Fri Dec 2 2022 /418 PM EST Fri Dec 2 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /10 AM EST/
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph
  expected through this evening. West winds 20 to 30 mph with 
  gusts up to 45 mph expected overnight into Saturday morning.

* WHERE...Portions of central, east central and northeast 
  Illinois and northwest Indiana.

* WHEN...Until 9 AM CST /10 AM EST/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ003>006-008-010>013-019-020-103-104-030600-
/O.CON.KLOT.WI.Y.0013.221203T0000Z-221203T1500Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Northern Cook-Central Cook-
Including the cities of Rockford, Belvidere, Crystal Lake, 
Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, 
Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, 
Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, 
Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, 
Marseilles, Oswego, Yorkville, Plano, Evanston, Des Plaines, 
Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, 
Oak Park, and La Grange
318 PM CST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST 
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph
  expected this evening. West winds 20 to 30 mph with gusts up to
  45 mph expected overnight into Saturday morning.

* WHERE...Portions of north central and northeast Illinois.

* WHEN...From 6 PM this evening to 9 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
884 
WWUS73 KLOT 030342
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
942 PM CST Fri Dec 2 2022

ILZ021-023-032-033-039-105>108-INZ001-002-010-011-019-031145-
/O.CON.KLOT.WI.Y.0013.000000T0000Z-221203T1500Z/
Grundy-Kankakee-Livingston-Iroquois-Ford-Southern Cook-
Northern Will-Southern Will-Eastern Will-Lake IN-Porter-Newton-
Jasper-Benton-
Including the cities of Morris, Coal City, Minooka, Kankakee, 
Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman,
Paxton, Gibson City, Calumet City, Oak Forest, Lemont, 
Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, 
Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, 
Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, 
Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, 
Fowler, and Oxford
942 PM CST Fri Dec 2 2022 /1042 PM EST Fri Dec 2 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /10 AM EST/
SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, and northeast 
  Illinois and northwest Indiana.

* WHEN...Overnight until 9 AM CST /10 AM EST/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ003>006-008-010>013-019-020-103-104-031145-
/O.CON.KLOT.WI.Y.0013.000000T0000Z-221203T1500Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Northern Cook-Central Cook-
Including the cities of Rockford, Belvidere, Crystal Lake, 
Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, 
Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, 
Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, 
Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, 
Marseilles, Oswego, Yorkville, Plano, Evanston, Des Plaines, 
Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, 
Oak Park, and La Grange
942 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of north central and northeast Illinois.

* WHEN...Overnight until 9 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
772 
WWUS73 KLOT 030847
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
247 AM CST Sat Dec 3 2022

ILZ021-023-032-033-039-105>108-INZ001-002-010-011-019-031500-
/O.CON.KLOT.WI.Y.0013.000000T0000Z-221203T1500Z/
Grundy-Kankakee-Livingston-Iroquois-Ford-Southern Cook-
Northern Will-Southern Will-Eastern Will-Lake IN-Porter-Newton-
Jasper-Benton-
Including the cities of Morris, Coal City, Minooka, Kankakee, 
Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman,
Paxton, Gibson City, Calumet City, Oak Forest, Lemont, 
Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, 
Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, 
Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, 
Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, 
Fowler, and Oxford
247 AM CST Sat Dec 3 2022 /347 AM EST Sat Dec 3 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /10 AM EST/
THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central and northeast 
  Illinois and northwest Indiana.

* WHEN...Until 9 AM CST /10 AM EST/ this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ003>006-008-010>013-019-020-103-104-031500-
/O.CON.KLOT.WI.Y.0013.000000T0000Z-221203T1500Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Northern Cook-Central Cook-
Including the cities of Rockford, Belvidere, Crystal Lake, 
Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, 
Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, 
Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, 
Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, 
Marseilles, Oswego, Yorkville, Plano, Evanston, Des Plaines, 
Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, 
Oak Park, and La Grange
247 AM CST Sat Dec 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of north central and northeast Illinois.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
711 
WWUS73 KLOT 031510
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
910 AM CST Sat Dec 3 2022

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-031615-
/O.EXP.KLOT.WI.Y.0013.000000T0000Z-221203T1500Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Rockford, Belvidere, Crystal Lake, 
Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, 
Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, 
Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, 
Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, 
Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka,
Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, 
Watseka, Gilman, Paxton, Gibson City, Evanston, Des Plaines, 
Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, 
Oak Park, La Grange, Calumet City, Oak Forest, Lemont, 
Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, 
Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, 
Beecher, Gary, Hammond, Merrillville, Portage, Valparaiso, 
Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, 
Fowler, and Oxford
910 AM CST Sat Dec 3 2022 /1010 AM EST Sat Dec 3 2022/

...WIND ADVISORY HAS EXPIRED...

Winds will remain gusty across the area today, but speeds will
generally remain below 35 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:37 AM CST, 2 minutes earlier.

Area forecast discussion, Dec 2, 3:37 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
337 AM CST Fri Dec 2 2022

.SHORT TERM...
Issued at 335 AM CST Fri Dec 2 2022

Through Saturday...

Main short-term focus is on gusty 40-45 mph winds across the area
later today and tonight, the potential for a period of light rain
this evening/early overnight, and rapidly falling temperatures
behind a strong cold front tonight. Have elected to issue a wind
advisory for areas along/east of I-55 for this afternoon and
evening at this time, and additional advisory headlines may be
necessary behind the cold front tonight.

Early morning surface analysis depicts an elongated but deepening
area of low pressure from the central Rockies into the Northern
Plains, and 1034 mb high pressure over the mid-Atlantic region. In
between these two features, a broad region of increasing
southerly flow was in place across the Midwest. These winds are
expected to continue to strengthen today as the gradient tightens
and a 50-60 kt southwesterly low level jet develops downstream of
a deepening upper trough across the central and northern Plains.
Model forecast soundings depict strong warm advection aloft,
beneath which a fairly stout inversion is indicated. Even with a
relatively shallow mixed boundary layer however, these forecast
soundings support tapping 35- 40 kt winds this afternoon and
evening which would support gusts in the 40-45 mph range. The
strongest low level jet winds align across our southeastern cwa
during this time, suggesting the potential for the strongest gusts
around 45 mph to be favored there. Therefore, have issued a wind
advisory for areas roughly along/east of the I-55 corridor from
noon-11 pm today.

The Plains surface low is progged to consolidate across the upper
Mississippi Valley by midday, then lift northeast across the
northern Great Lakes and into Ontario this evening in response to
the eastward propagating upper trough. As this occurs, a strong
trailing cold front will push across the forecast area late this
evening and overnight. Along with a shift to strong gusty westerly
winds, temperatures are expected to drop quickly from 45-50
degrees into the lower 30s over a couple of hours and continue to
fall into the 20s with single digit wind chills by Saturday
morning. The combination of a tight surface pressure gradient,
steep low level lapse rates due to strong low level cold advection
and a strong isallobaric component associated with 10+ mb/3hr
surface pressure rises, may produce another round of 40-45 mph
wind gusts for a few hours behind the front overnight. May
therefore need additional brief wind advisory headlines overnight
behind the front as well, though at this time have held off to
allow the day shift to assess and to avoid complicating early
advisory headlines for this afternoon/evening. Wind gusts of 35-40
mph will linger first thing Saturday morning, and though it will
remain blustery (and cold!) through the day, winds will gradually
ease into the 20-25 mph range during the afternoon.

With the west/southwestern periphery of the mid-Atlantic high
pressure ridge extending back along the Gulf Coast and into east
Texas, low level moisture return will be relatively subdued today
despite the strong southerly winds. Forecast soundings do
eventually saturate below about 750 mb late this afternoon/evening
ahead of the cold front, which will likely support some light
rain along and just ahead of the front. While a brief mix of some
sort can't be completely ruled out with the passage of the front,
soundings dry out very quickly with the strong advection of dry
modified-arctic air. Thus it's likely that rain ends before
becoming any type of mix. While temperatures will fall quickly
below freezing, any moist pavement from a couple hundredths of
rain ahead of the front will likely dry fairly quickly in the
strong winds behind the front though a few slick spots can't be
ruled out.

Despite mostly cloudy skies, temperatures will rise into the mid-
upper 40s later today thanks to the strong south winds, and some
lower 50 degree readings are likely ahead of the front by this
evening. As noted above, temps will quickly crash behind the cold
front overnight reaching 20-25 degrees by Saturday morning.
Sunshine will return Saturday, though the persistent blustery
advection of colder air will limit highs to the upper 20s/around
30 with wind chills in the teens.

Ratzer

&&

.LONG TERM...
Issued at 158 AM CST Fri Dec 2 2022

Saturday night through Thursday...

Primary forecast concern is precip chances/timing as various waves
move across the region.

High pressure will be moving across the area Saturday night and as
it departs Sunday, the gradient will tighten with southwest winds
possibly gusting into the 25-30 mph. After a chilly start Sunday
morning with lows likely in the teens, highs are expected to
rebound into the lower 40s in the afternoon.

Another cold front will move into the area Monday night. There may
be a chance of a sprinkle or shower with this front but the bulk
of the moisture arrives late Monday night into Tuesday and may end
up mainly southeast of the area. Blended pops have now focused
more on Monday afternoon/evening with just a small chance in the
far east Tuesday afternoon. This entire time period may end up
being dry but no changes given uncertainty.

Next high pressure is expected to build across the upper midwest
and northern lakes. How far south this high pushes will have two
impacts for the area, first is temps and second is if it
suppresses precip chances mainly south of the area. Low chance
blended pops Wednesday/Thursday seem reasonable for now, but low
confidence from this distance. Both the ECMWF and GFS show a more
active pattern for the end of next week, though still timing/
phasing differences. cms

&&

.AVIATION...
For the 06Z TAFs...

The main aviation weather concerns include:

* Continued marginal LLWS, mainly INVOF RFD tonight

* Winds becoming increasingly gusty through Friday, with crosswind
  challenges for E-W runway operations, especially later in the
  afternoon

* Developing MVFR cigs Friday afternoon and evening

* Brief potential for showers and/or drizzle ahead of and
  immediately behind an arctic cold front

* Very strong and gusty WNW winds Friday night

Surface winds will remain intermittently gusty overnight, with a
period of LLWS continuing mainly at RFD under the core of the
low-level jet. Wind speeds and gusts will climb through the day on
Friday, with routine gusts towards 35 kts by the mid to late
afternoon. Winds will favor a 190-200 direction during this
period, which will result in some crosswind challenges on E-W
runways.

Deeper moisture is expected to arrive through Friday evening, and
this may be sufficient to squeeze out a period of SHRA and/or DZ
as MVFR cigs overspread the region. PROB30s have been maintained
for this potential. A powerful cold front will arrive around 06z
at the Chicago-area sites with a WNW wind shift and sharply-
falling temperatures. Winds look to gust towards 40 kts in the
wake of the front before easing somewhat by early Saturday
morning. At this time, all precipitation is expected to end before
surface temperatures fall below freezing.

Carlaw

&&

.MARINE...
Issued at 335 AM CST Fri Dec 2 2022

Anticipating a slightly earlier onset of gale force gusts along
the Illinois shore today, have moved up the start of the gale
warning to 18Z/noon CST. Gale headlines remain unchanged for the
Indiana shore, as do end times.

Ratzer

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory...ILZ021-ILZ023-ILZ032-ILZ033-ILZ039-ILZ105-ILZ106-
     ILZ107-ILZ108...noon Friday to 11 PM Friday.

IN...Wind Advisory...INZ001-INZ002-INZ010-INZ011-INZ019...noon Friday
     to 11 PM Friday.

LM...Gale Warning...LMZ740-LMZ741-LMZ742...noon Friday to noon
     Saturday.

     Small Craft Advisory...IL nearshore waters until noon Friday.

     Gale Warning...LMZ743-LMZ744-LMZ745...9 AM Friday to noon
     Saturday.

     Small Craft Advisory...IN nearshore waters until 9 AM Friday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Dec 1, 3:21 PM CST, 12 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
321 PM CST Thu Dec 1 2022

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-022130-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
321 PM CST Thu Dec 1 2022 /421 PM EST Thu Dec 1 2022/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Limited Non Thunderstorm Wind Risk
Friday Night and Saturday Morning...
  Elevated Non Thunderstorm Wind Risk.

DISCUSSION:

Southerly winds will gust to 40 mph on Friday afternoon and
evening ahead of a cold front. Westerly winds will then gust to
45 mph, possibly higher, behind the cold front late Friday night
into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-022130-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
321 PM CST Thu Dec 1 2022

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday and Saturday...
  Gale force winds and very hazardous waves are likely.
Sunday...
  Hazardous conditions for small craft are likely.
Wednesday...
  Hazardous conditions for small craft are likely.

Kluber

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

Nearby

Wind Advisories in Illinois, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.